Alert archive / Colorado / High Wind Warnings in 2026
High Wind Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Feb 18, 2026, 11:02 AM MST for 8 counties in Colorado. It took effect at Feb 18, 2026, 8:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2026, 11:02 AM MST (18:02 UTC)
- In effect from
- Feb 18, 2026, 8:00 PM MST
- Expired
- Feb 19, 2026, 3:07 AM MST
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.0 hours before the alert went out and 444 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS75 KBOU 181802 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1102 AM MST Wed Feb 18 2026 COZ035-036-039-191200- /O.UPG.KBOU.HW.A.0003.260219T0300Z-260219T1400Z/ /O.NEW.KBOU.HW.W.0003.260219T0300Z-260219T1400Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Including the cities of Arvada, Westcreek, Lakewood, Longmont, Estes Park, Red Feather Lakes, Boulder, Nederland, Glendevey, Central City, Idaho Springs, Golden, Evergreen, Georgetown, and Bailey 1102 AM MST Wed Feb 18 2026 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 AM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...The Front Range Foothills, Boulder, and the western suburbs of Denver. * WHEN...From 8 PM this evening to 7 AM MST Thursday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
1 follow-up statement
307 WWUS75 KBOU 191007 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 307 AM MST Thu Feb 19 2026 COZ035-036-039-191115- /O.CAN.KBOU.HW.W.0003.000000T0000Z-260219T1400Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet-Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- Including the cities of Georgetown, Arvada, Evergreen, Longmont, Nederland, Estes Park, Red Feather Lakes, Central City, Glendevey, Golden, Idaho Springs, Boulder, Lakewood, Westcreek, and Bailey 307 AM MST Thu Feb 19 2026 ...HIGH WIND WARNING IS CANCELLED... Strong winds are no longer expected. A few areas in the foothills will continue to be windy this morning with gusts up to 50 mph. $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 18, 11:02 AM MST, 0 minutes earlier. Its key messages:
- Still breezy/windy with elevated to locally critical fire weather conditions today.
- High winds possible in and near the foothills tonight and early Thursday morning with gusts to 75 mph.
- Periods of snow and blowing snow in the mountains through early Thursday morning will lead to continued travel impacts. A couple snow squalls possible (40-60% chance) late this afternoon and evening.
- Chance of accumulating snow of a couple inches is increasing over the far northeast corner of the state tonight - Thursday morning.
- Only a couple showers possible Denver & I-25 Corridor through Thursday, but a better chance of light snow Friday afternoon and Friday night (60% chance).
- Dry most of the weekend into early next week. Chilly start to the weekend, but a strong warming trend Sunday - Monday.
Area forecast discussion, Feb 18, 11:02 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1102 AM MST Wed Feb 18 2026 .KEY MESSAGES... - Still breezy/windy with elevated to locally critical fire weather conditions today. - High winds possible in and near the foothills tonight and early Thursday morning with gusts to 75 mph. - Periods of snow and blowing snow in the mountains through early Thursday morning will lead to continued travel impacts. A couple snow squalls possible (40-60% chance) late this afternoon and evening. - Chance of accumulating snow of a couple inches is increasing over the far northeast corner of the state tonight - Thursday morning. - Only a couple showers possible Denver & I-25 Corridor through Thursday, but a better chance of light snow Friday afternoon and Friday night (60% chance). - Dry most of the weekend into early next week. Chilly start to the weekend, but a strong warming trend Sunday - Monday. && .DISCUSSION /Through Tuesday/... Issued at 1117 PM MST Tue Feb 17 2026 A lot to talk about in an active weather pattern through Friday. We'll tackle it day by day. For Wednesday, a moisture laden trough will eject eastward across the Great Basin, bringing increasing lift, high lapse rates, and continued off/on snow for the mountains. It's too bad the pre- trough flow is southwesterly (which doesn't favor the northern mountains outside of the Park Range), otherwise we'd be in the midst of a heavy snow event. At least most other Colorado mountains do well in this type of flow pattern. That said, by late afternoon and evening a reinforcing cold front and trough axis is expected to arrive. As a result, there will be a threat of snow squalls for the mountain areas due to favorable ingredients like high lapse rates and capes of 50-200 J/kg. It's just that the strongest mid level front/F-gen might lag the convective development, so unsure of exactly how organized that threat of snow squalls will be. Whatever the case, there should certainly be an uptick in snowfall rates and coverage for a few hours in the late afternoon and evening especially as winds turn more westerly with and behind the mid level front. We'll keep the current Winter Storm Warnings and Advisories in effect, and even extend the Front Range Mountains Advisory til 5 AM Thursday to match up with all the other mountain highlights. Mountain valleys will remain unchanged (ending at 11 pm Wednesday) since the majority of the snow after Wednesday evening should be orographically generated. Meanwhile on the plains, it will be a relatively mild day Wednesday but breezy to windy weather will bring elevated to locally critical fire weather conditions. See more in the Fire Weather section below. Given the synoptic scale lift and rather unstable airmass, we expect scattered showers to spread off the higher terrain and across the plains late Wednesday afternoon and evening as the upper level trough and cold front moves across. We do think there will be more persistent lift and frontogenesis to support more widespread coverage of snow over the northern border area, especially as the upper level trough and support slows on its trek across the northeast plains. Thus, the potential for an inch or two of snow is increasing across the northeast corner of the state (60% chance), with a high end potential (10-20% chance) of 3-4 inches toward Julesburg and Holyoke, before finally shifting northeast of the state Thursday morning. Behind that trough, winds will start cranking up again in/near the Front Range Mountains and Foothills. Cross sections show at a minimum a wave induced critical layer, if not mean state critical layer as the upper level trough elongates Wednesday night. That gives potential for development of very strong mountain wave induced winds, despite rather marginal cross mountain flow of only 35-40 kts. Typically, a mean state critical layer can potentially result in doubling of those magnitudes for peak gusts, so something to watch. We'll definitely be increasing the wind forecast to account for this, and we've issued a High Wind Watch for the Front Range Foothills and nearby adjacent plains Boulder to Golden from 8 PM Wednesday night - 7 AM Thursday. Winds will also be increasing on the northeast plains during this time as low level gradients crank up as low pressure moves through eastern Kansas and high pressure builds in across the northern High Plains. Peak gusts of 40-55 mph will be likely over most of the northeast plains, and areas that see accumulating snow could also very well have additional impacts due to blowing and drifting. By Thursday night, flat ridging in between the departing shortwave and the next disturbance moving into the Great Basin should bring a decrease of mountain snow showers and decreasing winds. That next shortwave scheduled for later Friday will bring a potential of a few more inches to the mountains, while most of the I-25 Corridor and adjacent plains will also have a reasonable chance (60%) of light snow. There is actually pretty healthy QG forcing to start on Friday, but by the time the airmass saturates the upper level trough and forcing start to shear out. Thus the chances of any accumulations more than an inch or two are rather small at this time (<20%). Saturday will see yet another shortwave, but this one is expected to track across the Northern and Central Plains. Thus, mostly dry conditions will prevail but temperatures will be slower to moderate. Warmer weather will eventually take hold Sunday through Tuesday with more significant ridging ahead of the next storm system. However, given the slower trough/ridge/trough progression, the latest trends delay the more significant warmup til Monday or Tuesday when upper 50s and 60s return for the plains. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1049 AM MST Wed Feb 18 2026 Southwest winds are currently gusting up to 25 kts at all terminals, and are expected to continue through the afternoon with slightly higher gusts up to 30 kts at BJC. In the next few hours, scattered rain/snow showers will begin to spill off the foothills through 01/02Z. However, it is still uncertain whether anything will reach the ground. For this reason, have kept the PROB30 as is for all TAF sites. With the passage of precipitation, expect lower ceilings down to 6000 ft, with the potential for 3000-4000 (low confidence on the lowest ceilings). This evening/tonight, a mountain wave may develop and bring gusty westerly winds to the terminals. BJC will see the strongest winds, gusts likely up to 45-50 kts at times, particularly between 05Z and 11Z. DEN and APA may see intermittent westerly wind gusts up to 25 kts. There is some uncertainty with how the winds evolve during this timeframe. Most likely, they will end up with light drainage overnight, however there is a chance (~40%) that westerly-to- northwesterly winds persist. Tomorrow morning, a cold front is progged to reach DEN by 15/16Z, which will bring northeasterly winds. Behind the front, expect winds to transition to the northwest. && .FIRE WEATHER... Issued at 1117 PM MST Tue Feb 17 2026 Wednesday will have gusty winds potentially up to 45 mph over the Palmer Divide and east central Colorado. Elbert and Lincoln Counties appear to be the most prone for critical overlapping conditions of wind and RH near or below 15%. Given the very dry fuels we'll keep the Red Flag Warning for fire weather zones 246 and 247 in Elbert and Lincoln Counties during the day tomorrow. There is still lower confidence that criteria would be met farther to the northeast, so no changes were made to the already existing highlights at this time. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST this evening for COZ030- 032. Winter Storm Warning until 5 AM MST Thursday for COZ031. Winter Weather Advisory until 5 AM MST Thursday for COZ033-034. High Wind Watch from 8 PM MST this evening through Thursday morning for COZ035-036-039. Red Flag Warning until 7 PM MST this evening for COZ246-247. && DISCUSSION...20 AVIATION...MAI FIRE WEATHER...20
Hazardous weather outlook, Feb 18, 3:19 AM MST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 319 AM MST Wed Feb 18 2026 COZ030>051-191030- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 319 AM MST Wed Feb 18 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Periods of snow and blowing snow will continue in the mountains, heaviest this afternoon and evening. Additional snowfall amounts of 3 to 8 inches are expected in the mountains with up to a foot in the mountains of western Jackson County. Mountains valleys are expected to see 2 to 5 inches. Travel will slow with snow covered roads in places, especially towards sunset. Gusty southwest winds will lead to elevated to locally critical fire weather conditions this afternoon across the plains, mainly south of I-70. Stronger winds may develop late tonight in and near the foothills where gusts to 75 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds in and near the foothills will remain possible into Thursday morning before decreasing mid to late morning. In the mountains, a lull in snow is expected Thursday. The next storm system lifts northeast across Colorado Friday bringing more snow to the mountains, and possibly light snow to the Denver metro area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:51 PM MST | High Wind Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 2 more | 12 hr |
Nearby
High Wind Warnings in Colorado, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.